Alert archive / Kansas / Special Weather Statements in 2023

Special Weather Statement, NWS Wichita, KS

April 20, 2023Butler County, Greenwood County, Kansas

NWS Wichita, KS issued this special weather statement at Apr 20, 2023, 5:14 AM CDT for Butler County, Greenwood County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2023, 5:14 AM CDT (10:14 UTC)
Expired
Apr 20, 2023, 6:00 AM CDT
In force
46 min
Issued by
NWS Wichita, KS
Hail
0.25 in
Wind
50

Counties Butler County, KS, Greenwood County, KS

The radar

The Wichita radar (KICT), 93 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 10.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2023-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1951 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2023-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1951 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1353 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
1.4
Supercell composite
10.0

Open this sounding in Storm Lab

The text

As transmitted.

159 
WWUS83 KICT 201014
SPSICT

Special Weather Statement
National Weather Service Wichita KS
514 AM CDT Thu Apr 20 2023
 
KSZ053-069-070-201100-
Butler KS-Greenwood KS-Chase KS-
514 AM CDT Thu Apr 20 2023

...Strong thunderstorms will impact portions of southeastern Chase,
southeastern Butler and Greenwood Counties through 600 AM CDT...

At 514 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southeast of Cottonwood Falls to near
El Dorado. Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
El Dorado, Augusta, Eureka, Leon, Madison, Hamilton, Severy, Fall
River, Rosalia, Cassoday, Bazaar, Climax, Virgil, Matfield Green,
Eureka City Lake, El Dorado State Park, Eureka Airport, Thrall, El
Dorado Lake and Fall River State Park.

This includes Interstate 35 between Mile Markers 66 and 116.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
east central Kansas.

&&

LAT...LON 3761 9711 3837 9647 3838 9635 3817 9635
      3817 9596 3760 9596
TIME...MOT...LOC 1014Z 269DEG 32KT 3823 9644 3776 9685 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

$$

CUELLAR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Apr 20, 2:52 AM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Apr 20, 2:52 AM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
252 AM CDT Thu Apr 20 2023

.SHORT TERM...(Today through Saturday night)
Issued at 249 AM CDT Thu Apr 20 2023

This Morning: As of 245AM this morning, the synoptic cold front
was located along a Abilene-McPherson-Pratt line quickly pushing
southeastward across the CWA. Screaming moisture transport is
slamming into the front aloft, and strong to marginally severe
storms are ongoing just behind the front. Hail up to half-dollars
and occasional wind gusts around 50-60 mph are the main threats
through 12Z. Short- range CAMs suggest 850mb winds will back
fairly quickly over the next couple of hours which may limit the
southward extent of the line of storms developing along the cold
front. General thinking is that the southward extent of the line
of storms will be along a Wichita-Chanute line.

Another potential hazard through the early morning hours will be 50-
60 mph synoptic wind gusts both ahead and behind the cold front. The
warm sector remains fairly well-mixed and as a result, southerly
winds ahead of the front are quite strong with multiple sites
already recording 50 to 60 mph wind gusts early this morning. As the
LLJ wanes and veers along with the PBL becoming less mixed, these
gusts should decrease with time. Behind the cold, a very tight
pressure gradient will likely support sustained winds around 35-40
mph with gusts around 55-60 mph. The highest wind gusts will
primarily impact Russell and Barton counties, but western portions
of Lyons, Reno, Kingman, and Harper counties may also experience a
brief period of non-thunderstorm wind gusts up to 60 mph between now
and 12Z.

Rest of Today (after 12Z) through Saturday: With the front passing
well south and east of the area and sweeping away any leftover
moisture, conditions going into the weekend are expected to be cool
and quiet. While a couple mid/upper waves may help to enhance cloud
cover and perhaps create a few areas of sprinkles between today and
Saturday night, most locations will remain dry. With a surface ridge
and cooler air sliding into the area. Areas of frost and/or a freeze
will be possible across central Kansas.

.LONG TERM...(Sunday through Wednesday)
Issued at 249 AM CDT Thu Apr 20 2023

After one more cool and quiet day on Sunday with a morning freeze
possible along and north of US-50, an active weather pattern look
increasingly possible. Should mid range models have a good hold on
the pattern for the beginning of next week, multiple rounds of
rainfall would overspread much of the forecast area. It's too early
for exact potential rainfall totals, but these rounds of showers and
storms would help the current drought situation plaguing the state.
Strong to severe storms would not be expected with this activity.
Stay tuned for updates to the forecast!

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 622 PM CDT Wed Apr 19 2023

Strong to severe convection possible along a cold front tonight as
it moves across central Kansas and into southeast Kansas toward
dawn. Strong south winds and low level wind shear away from the
convection with strong northwest winds behind the frontal passage
later tonight into early Thursday. Patchy MVFR cigs possible,
especially in and near convection tonight and lower vsbys in rain.

KED

&&

.FIRE WEATHER...
Issued at 249 AM CDT Thu Apr 20 2023

Today: Areas of very high grassland fire danger are possible due to
sustained north/northwest winds around 20-25 mph with gusts up to 35
mph at times along with minimum RH values around 17 to 30% area-
wide. It should be noted that Wednesday rainfall will likely limit
fire weather concerns.

Friday: Very high grassland fire danger is possible across central
Kansas during the afternoon hours. RH values will be around 15-20%
and northwest winds will be around 20-25 mph gusting to 35-40 mph at
times.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    69  42  67  38 /   0   0   0   0
Hutchinson      68  39  65  35 /   0   0   0   0
Newton          67  41  64  36 /   0   0   0   0
ElDorado        68  41  65  38 /  10   0   0   0
Winfield-KWLD   71  41  68  39 /  10   0   0   0
Russell         64  34  62  31 /  10   0   0   0
Great Bend      65  33  63  31 /   0   0   0   0
Salina          67  38  64  34 /   0   0   0   0
McPherson       67  38  64  34 /   0   0   0   0
Coffeyville     73  43  68  40 /  40   0  10   0
Chanute         71  43  65  39 /  40   0   0   0
Iola            70  42  64  38 /  40   0   0   0
Parsons-KPPF    72  43  67  40 /  40   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 3 AM CDT early this morning for KSZ032-047.

High Wind Warning until 7 AM CDT this morning for KSZ032-047.

Wind Advisory until 7 AM CDT this morning for KSZ033-048>053-
067>072-082-083-091>096-098>100.

&&

SHORT TERM...JC
LONG TERM...JC
AVIATION...KED
FIRE WEATHER...JC
Hazardous weather outlook, Apr 20, 5:11 AM CDT, 3 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
511 AM CDT Thu Apr 20 2023

KSZ032-033-047>053-067>072-082-083-091>096-098>100-211015-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
511 AM CDT Thu Apr 20 2023

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

A few thunderstorms are lingering this morning across southeast
Kansas. The risk for severe storms is low.

Windy conditions are expected this morning with ahead of and behind
the passing cold front. See the High Wind Warning and the Wind
Advisory for more details.

Very high grassland fire danger is forecast this afternoon across
central and south-central Kansas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Very high grassland fire danger is possible across central Kansas
Friday afternoon.

Freezing temperatures are possible early Saturday morning across
central Kansas and portions of southeast and central Kansas early
Sunday morning.

Periodic storm chances exist Monday and Tuesday next week. Strong
to severe storms are not expected with this activity.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

In the hours before

Special weather statement, Apr 20, 3:13 AM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Wichita KS
313 AM CDT Thu Apr 20 2023

KSZ049>052-067-068-200845-
Reno KS-Rice KS-McPherson KS-Harvey KS-Marion KS-Saline KS-
313 AM CDT Thu Apr 20 2023

...Strong thunderstorms will impact portions of McPherson, central
Reno, northwestern Harvey, southeastern Rice, northwestern Marion and
southeastern Saline Counties through 345 AM CDT...

At 312 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gypsum to near Inman to near Turon.
Movement was east at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hutchinson, Mcpherson, Hesston, Lindsborg, Hillsboro, South
Hutchinson, Moundridge, Inman, Buhler, Haven, Nickerson, Burrton,
Galva, Canton, Goessel, Arlington, Gypsum, Turon, Partridge and
Ramona.

This includes Interstate 135 between Mile Markers 40 and 77.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
south central and central Kansas.

&&

LAT...LON 3861 9737 3861 9693 3817 9736 3783 9788
      3781 9846 3783 9846 3834 9796 3881 9738
TIME...MOT...LOC 0812Z 266DEG 44KT 3873 9735 3827 9779 3786 9839

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

DARMOFAL
Special weather statement, Apr 20, 4:10 AM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Wichita KS
410 AM CDT Thu Apr 20 2023

KSZ052-053-068-069-083-200945-
Butler KS-Harvey KS-Marion KS-Sedgwick KS-Chase KS-
410 AM CDT Thu Apr 20 2023

...Strong thunderstorms will impact portions of Sedgwick, eastern
Harvey, Chase, northwestern Butler and southeastern Marion Counties
through 445 AM CDT...

At 410 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Burdick to near Garden Plain. Movement was
southeast at 55 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wichita, Derby, Newton, El Dorado, Andover, Haysville, Augusta, Park
City, Valley Center, Bel Aire, Mulvane, Goddard, Rose Hill, Maize,
Clearwater, Marion, Sedgwick, Towanda, Colwich and Peabody.

This includes the following highways...
 Interstate 135 between Mile Markers 0 and 32.
 Interstate 35 between Mile Markers 34 and 115.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
central and east central Kansas.

&&

LAT...LON 3765 9772 3852 9689 3852 9635 3825 9636
      3748 9723 3748 9746
TIME...MOT...LOC 0910Z 312DEG 48KT 3850 9687 3768 9762

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KETCHAM
Local storm report, Apr 20, 4:21 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
421 AM CDT THU APR 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             HALSTEAD                38.00N 97.51W
04/19/2023  E1.00 INCH       HARVEY             KS   LAW ENFORCEMENT

0543 PM     HAIL             1 N MOUNDRIDGE          38.22N 97.52W
04/19/2023  E0.75 INCH       MCPHERSON          KS   TRAINED SPOTTER

0550 PM     TSTM WND DMG     GOESSEL                 38.25N 97.35W
04/19/2023                   MARION             KS   LAW ENFORCEMENT

            STRONG WINDS TOOK OFF A ROOF TO A GREENHOUSE
            AND DAMAGED A SHED.

0604 PM     HAIL             1 N DURHAM              38.50N 97.23W
04/19/2023  E0.88 INCH       MARION             KS   TRAINED SPOTTER

0615 PM     HAIL             DURHAM                  38.49N 97.23W
04/19/2023  M1.25 INCH       MARION             KS   TRAINED SPOTTER

0634 PM     HAIL             3 NE GRENOLA            37.38N 96.41W
04/19/2023  E0.88 INCH       ELK                KS   TRAINED SPOTTER

            SPOTTER ID EK302.

0650 PM     HAIL             WALTON                  38.12N 97.26W
04/19/2023  E1.00 INCH       HARVEY             KS   TRAINED SPOTTER

0655 PM     HAIL             1 NE PEABODY            38.18N 97.09W
04/19/2023  E0.88 INCH       MARION             KS   TRAINED SPOTTER

0707 PM     HAIL             PEABODY                 38.17N 97.11W
04/19/2023  E1.00 INCH       MARION             KS   TRAINED SPOTTER

0708 PM     HAIL             1 W FLORENCE            38.24N 96.94W
04/19/2023  E1.00 INCH       MARION             KS   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0712 PM     HAIL             PEABODY                 38.17N 97.11W
04/19/2023  E2.50 INCH       MARION             KS   TRAINED SPOTTER

0713 PM     HAIL             FLORENCE                38.24N 96.93W
04/19/2023  E1.25 INCH       MARION             KS   TRAINED SPOTTER

0718 PM     HAIL             5 ENE PEABODY           38.20N 97.02W
04/19/2023  E2.75 INCH       MARION             KS   TRAINED SPOTTER

0722 PM     HAIL             4 ENE PEABODY           38.20N 97.02W
04/19/2023  E3.00 INCH       MARION             KS   TRAINED SPOTTER

0807 PM     FUNNEL CLOUD     6 NE CEDAR POINT        38.33N 96.75W
04/19/2023                   CHASE              KS   TRAINED SPOTTER

0824 PM     HAIL             ELMDALE                 38.37N 96.65W
04/19/2023  E2.50 INCH       CHASE              KS   LAW ENFORCEMENT

0825 PM     TSTM WND DMG     3 W COTTONWOOD FALLS    38.37N 96.59W
04/19/2023                   CHASE              KS   BROADCAST MEDIA

            DELAYED REPORT AND RADAR ESTIMATED TREE
            DAMAGE VIA TWITTER DAMAGE TO BUILDING
            REPORTED VIA CHAT REPORTS FROM CHACE COUNTY
            LAKE.

0825 PM     TSTM WND DMG     2 W STRONG CITY         38.40N 96.57W
04/19/2023                   CHASE              KS   TRAINED SPOTTER

            SEMI BLOWN OVER.

0826 PM     TORNADO          2 ENE ELMDALE           38.38N 96.61W
04/19/2023                   CHASE              KS   LAW ENFORCEMENT

0828 PM     TORNADO          2 W STRONG CITY         38.40N 96.57W
04/19/2023                   CHASE              KS   TRAINED SPOTTER

            DEBRIS REPORTED.

0830 PM     TSTM WND GST     1 SE ELMDALE            38.36N 96.63W
04/19/2023  M85 MPH          CHASE              KS   MESONET

            REPORT FROM MESONET SITE.

0830 PM     TORNADO          1 SW ELMDALE            38.36N 96.66W
04/19/2023                   CHASE              KS   LAW ENFORCEMENT

            *** 1 INJ ***
            SEMI OVERTURNED BY TORNADO WITH ONE MINOR
            INJURY.

0839 PM     TORNADO          1 N STRONG CITY         38.41N 96.54W
04/19/2023                   CHASE              KS   LAW ENFORCEMENT

            LAW ENFORCEMENT AND OFF DUTY NWS EMPLOYEES
            REPORTED TORNADO.

0840 PM     HAIL             3 W STRONG CITY         38.40N 96.58W
04/19/2023  E2.75 INCH       CHASE              KS   TRAINED SPOTTER

            CORRECTS PREVIOUS HAIL REPORT FROM 3 W
            STRONG CITY.

0840 PM     TORNADO          2 ENE STRONG CITY       38.41N 96.50W
04/19/2023                   CHASE              KS   TRAINED SPOTTER

0845 PM     HAIL             2 W HOWARD              37.47N 96.30W
04/19/2023  E1.25 INCH       ELK                KS   TRAINED SPOTTER

0846 PM     HAIL             1 NNE COTTONWOOD FALLS  38.38N 96.54W
04/19/2023  E2.50 INCH       CHASE              KS   TRAINED SPOTTER

            REPORTED VIA TWITTER.

0859 PM     TORNADO          7 N SAFFORDVILLE        38.48N 96.41W
04/19/2023                   CHASE              KS   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE REPORTED CONE TORNADO.

0929 PM     NON-TSTM WND GST 1 W CHANUTE             37.67N 95.49W
04/19/2023  M63 MPH          NEOSHO             KS   ASOS

1116 PM     NON-TSTM WND GST COFFEYVILLE AIRPORT     37.10N 95.57W
04/19/2023  M68 MPH          MONTGOMERY         KS   ASOS

1117 PM     NON-TSTM WND GST TYRO                    37.03N 95.82W
04/19/2023  E60 MPH          MONTGOMERY         KS   TRAINED SPOTTER

            SPOTTER MG105.

1229 AM     HAIL             5 ESE CEDAR POINT       38.23N 96.73W
04/20/2023  E1.25 INCH       CHASE              KS   LAW ENFORCEMENT

0135 AM     HAIL             8 W ELLSWORTH           38.73N 98.23W
04/20/2023  E0.88 INCH       ELLSWORTH          KS   PUBLIC

            REPORT VIA FACEBOOK.

0143 AM     HAIL             ELLSWORTH               38.74N 98.23W
04/20/2023  E1.00 INCH       ELLSWORTH          KS   LAW ENFORCEMENT

0144 AM     HAIL             HOISINGTON              38.52N 98.78W
04/20/2023  E0.88 INCH       BARTON             KS   LAW ENFORCEMENT

0153 AM     HAIL             2 N ELLSWORTH           38.76N 98.23W
04/20/2023  E0.88 INCH       ELLSWORTH          KS   TRAINED SPOTTER

0200 AM     HAIL             8 NNE KANOPOLIS         38.82N 98.12W
04/20/2023  E1.00 INCH       ELLSWORTH          KS   PUBLIC

            GROUND WAS ABOUT 50% COVERED.

0305 AM     NON-TSTM WND GST 4 ENE NEWTON            38.06N 97.28W
04/20/2023  M61 MPH          HARVEY             KS   AWOS

&&
Local storm report, Apr 20, 4:44 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
444 AM CDT THU APR 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 AM     TSTM WND GST     2 E EAST WICHITA        37.69N 97.22W
04/20/2023  M57 MPH          SEDGWICK           KS   AWOS

            MEASURED AT THE BEACH FACTORY FIELD.

&&

BK
Special weather statement, Apr 20, 4:47 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Wichita KS
447 AM CDT Thu Apr 20 2023

KSZ069>071-083-092>094-201015-
Butler KS-Cowley KS-Greenwood KS-Woodson KS-Sumner KS-Sedgwick KS-
Elk KS-
447 AM CDT Thu Apr 20 2023

...Strong thunderstorms will impact portions of western Elk, northern
Cowley, southeastern Sedgwick, Butler, northeastern Sumner, western
Woodson and Greenwood Counties through 515 AM CDT...

At 447 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles east of Burns to 5 miles south of
Haysville. Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wichita, Derby, El Dorado, Andover, Haysville, Augusta, Mulvane, Rose
Hill, Eureka, Douglass, Belle Plaine, Towanda, Udall, Leon, Burden,
Toronto, Hamilton, Severy, Grenola and Atlanta.

This includes Interstate 35 between Mile Markers 29 and 41, and
between Mile Markers 51 and 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
east central Kansas.

&&

LAT...LON 3745 9751 3809 9669 3803 9596 3804 9556
      3725 9658
TIME...MOT...LOC 0947Z 281DEG 38KT 3810 9665 3749 9738

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

KETCHAM
Special weather statement, Apr 20, 5:14 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
514 AM CDT Thu Apr 20 2023

KSZ053-069-070-201100-
Butler KS-Greenwood KS-Chase KS-
514 AM CDT Thu Apr 20 2023

...Strong thunderstorms will impact portions of southeastern Chase,
southeastern Butler and Greenwood Counties through 600 AM CDT...

At 514 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southeast of Cottonwood Falls to near
El Dorado. Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
El Dorado, Augusta, Eureka, Leon, Madison, Hamilton, Severy, Fall
River, Rosalia, Cassoday, Bazaar, Climax, Virgil, Matfield Green,
Eureka City Lake, El Dorado State Park, Eureka Airport, Thrall, El
Dorado Lake and Fall River State Park.

This includes Interstate 35 between Mile Markers 66 and 116.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
east central Kansas.

&&

LAT...LON 3761 9711 3837 9647 3838 9635 3817 9635
      3817 9596 3760 9596
TIME...MOT...LOC 1014Z 269DEG 32KT 3823 9644 3776 9685

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

CUELLAR

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:44 PM CDTSevere Thunderstorm Warning Destructive damage threatICTChase, Marion46 min
Apr 19, 8:06 PM CDTTornado WarningICTChase39 min
Apr 19, 8:09 PM CDTSpecial Weather StatementICTChautauqua36 min
Apr 19, 8:25 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley, Elk31 min
Apr 19, 8:41 PM CDTTornado Warning Tornado observedICTChase32 min
Apr 19, 8:57 PM CDTSpecial Weather StatementICTWilson33 min
Apr 19, 8:58 PM CDTTornado Warning Tornado observedICTChase15 min
Apr 19, 9:28 PM CDTSpecial Weather StatementICTWoodson32 min
Apr 19, 10:06 PM CDTSpecial Weather StatementICTMarion39 min
Apr 19, 10:21 PM CDTHigh Wind WarningICTBarton, Russell8 hr
Apr 19, 10:27 PM CDTSpecial Weather StatementICTChautauqua33 min
Apr 19, 10:55 PM CDTSpecial Weather StatementICTChautauqua, Elk, Wilson50 min
Apr 19, 11:30 PM CDTSevere Thunderstorm WarningICTElk, Greenwood, Wilson, Woodson45 min
Apr 19, 11:34 PM CDTSevere Thunderstorm WarningICTButler, Greenwood, Woodson41 min
Apr 19, 11:49 PM CDTSpecial Weather StatementICTChase26 min
Apr 19, 11:59 PM CDTSpecial Weather StatementICTMontgomery, Wilson31 min
Apr 20, 12:03 AM CDTSevere Thunderstorm WarningICTButler, Chase, Marion42 min
Apr 20, 12:17 AM CDTSpecial Weather StatementICTGreenwood, Wilson, Woodson43 min
Apr 20, 12:27 AM CDTSpecial Weather StatementICTRussell33 min
Apr 20, 12:45 AM CDTSpecial Weather StatementICTLincoln30 min
Apr 20, 12:49 AM CDTSevere Thunderstorm WarningICTChase10 min
Apr 20, 12:51 AM CDTSevere Thunderstorm WarningICTLincoln24 min
Apr 20, 12:55 AM CDTSpecial Weather StatementICTChase20 min
Apr 20, 1:23 AM CDTSpecial Weather StatementICTBarton, Ellsworth, Lincoln22 min
Apr 20, 1:30 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Lincoln, Rice, Russell45 min
Apr 20, 1:37 AM CDTSpecial Weather StatementICTGreenwood23 min
Apr 20, 2:02 AM CDTSevere Thunderstorm WarningICTSaline43 min
Apr 20, 2:13 AM CDTSevere Thunderstorm Warning Considerable damage threatICTEllsworth, McPherson, Rice, Saline31 min
Apr 20, 2:33 AM CDTSpecial Weather StatementICTGreenwood27 min
Apr 20, 2:46 AM CDTSpecial Weather StatementICTRice, Saline29 min
Apr 20, 3:13 AM CDTSpecial Weather StatementICTMcPherson, Reno32 min
Apr 20, 4:10 AM CDTSpecial Weather StatementICTChase, Sedgwick35 min
Apr 20, 4:47 AM CDTSpecial Weather StatementICTButler, Greenwood, Woodson28 min
Apr 20, 7:13 AM CDTSpecial Weather StatementICTMontgomery47 min

Nearby

Special Weather Statements in Kansas, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.